Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


MAC, mycobacterial diseases
Mar 2, 2013

My mom was just diagnosed with MAC. She is from Raleigh-Durham area. She is currently being treated by a doctor in the area. Her first try with using all the three pill regimen was not tolerable. Now he recommended her to start on the R drug first and build to where she will take all three. She is having stomach/nausea/vomiting problems. Is this a common side effect? She is taking a blood thinner, and seems to believe that she should not be taking this. Could this cause her nausea? Any suggestions as to a better way to take the medicine?

Response from Dr. Young

Hi and thanks for posting.

The treatment of Mycobacterium avium complex (MAC) usually requires many months of multiple antibiotics. The R drug you refer to is either rifampin or rifabutin. It's not uncommon for patients to experience nausea, especially in the first weeks of treatment.

I am concerned about the potential drug-drug interactions between her R drug and the Coumadin that she's taking for her blood clot.

Make sure that her prescribers are aware that she's taking both medications- at a minimum her blood thinner doses will need to be adjusted.

I do think that the step-wise attempt to resume treatment is reasonable; this should also allow her doctors to figure out which of the medications is the cause of her symptoms.

I hope that helps, BY



Previous
Plzzzzzzzzzzzzzzzzzzzzzzzzz Answer Me
Next
Integrase inhibitor

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement